Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 72, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 4, 2020, 9:48 PM CDT for Shannon County, Missouri. It took effect at May 5, 2020, 1:32 AM CDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2020, 9:48 PM CDT (02:48 UTC)
- In effect from
- May 5, 2020, 1:32 AM CDT
- Expired
- May 5, 2020, 9:51 PM CDT
- In force
- 20 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 170 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 11.70 ft at May 5, 2020, 5:00 AM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
227
WGUS43 KSGF 050248
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
948 PM CDT Mon May 4 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
.Flooding is occurring upstream from Alley Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC203-051448-
/O.NEW.KSGF.FL.W.0072.200505T0632Z-200506T0251Z/
/ALYM7.1.ER.200505T0632Z.200505T1200Z.200505T2051Z.NO/
948 PM CDT Mon May 4 2020
...For the Jacks Fork at Alley Spring...
* At 9:30 PM Monday The stage was 5.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by around midnight
and continue to rise to near 11.0 feet by tomorrow morning. The
river will fall below flood stage by tomorrow afternoon.
* Impact...At 11.0 feet...Much of Alley Spring Campground floods.
Water flows through Alley Spring Campground and isolates the 200
Area Camp Sites.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Jacks Fork River Basin
Alley Spring 9 5.8 Mon 09 PM 5.4 4.1 3.8
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$2 follow-up statements
104
WGUS83 KSGF 051117
FLSSGF
Flood Statement
National Weather Service Springfield MO
617 AM CDT Tue May 5 2020
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-052204-
/O.EXT.KSGF.FL.W.0072.000000T0000Z-200505T2204Z/
/ALYM7.1.ER.200505T0642Z.200505T0930Z.200505T1604Z.NO/
617 AM CDT Tue May 5 2020
...For the Jacks Fork at Alley Spring...
* At 5:30 AM Tuesday The stage was 11.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by late this morning.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.
Water inundates the entire picnic area one quarter mile downstream
from the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Jacks Fork River Basin
Alley Spring 9 11.5 Tue 05 AM 10.9 5.0 4.5
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$721
WGUS83 KSGF 052023
FLSSGF
Flood Statement
National Weather Service Springfield MO
323 PM CDT Tue May 5 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
Jacks Fork River at Eminence affecting Shannon County
Marmaton River near Nevada affecting Vernon County
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Little Osage River near Horton affecting Vernon County
Osage River at Taberville affecting St. Clair County
.Heavy rainfall from the last few days will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-061122-
/O.EXT.KSGF.FL.W.0074.000000T0000Z-200506T1952Z/
/BIGM7.1.ER.200505T1718Z.200506T0000Z.200506T1352Z.NO/
323 PM CDT Tue May 5 2020
...For the Big Piney below Fort Leonard Wood East Gate...
* At 3:00 PM Tuesday The stage was 9.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.0 feet by this
evening. The river will fall below flood stage Wednesday morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250
Training Area and Highway J east of Fort Wood East Gage.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Big Piney River
Fort Leonard Wo 8 9.3 Tue 03 PM 8.5 5.4 4.6
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
MOC217-061122-
/O.EXT.KSGF.FL.W.0068.000000T0000Z-200507T0600Z/
/HTNM7.1.ER.200504T2123Z.200505T0945Z.200506T0600Z.NO/
323 PM CDT Tue May 5 2020
...For the Little Osage River near Horton...
* At 2:45 PM Tuesday The stage was 42.0 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by around midnight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Horton 41 42.0 Tue 03 PM 40.5 38.0 35.4
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC185-061122-
/O.EXT.KSGF.FL.W.0071.200507T0600Z-200509T1630Z/
/TBVM7.1.ER.200507T0600Z.200508T0000Z.200508T1630Z.UU/
323 PM CDT Tue May 5 2020
...For the Osage River at Taberville...
* At 2:45 PM Tuesday The stage was 21.1 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Thursday morning and
continue to rise to near 23.5 feet by Thursday evening. The river
will fall below flood stage by late Friday morning.
* Impact...At 23.3 feet...The handicapped access to the Osage River
launch area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Osage River Basin
Taberville 23 21.1 Tue 03 PM 21.8 23.3 23.3
&&
LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
3798 9398 3799 9406 3805 9406 3803 9400
3802 9390
$$
MOC203-052053-
/O.CAN.KSGF.FL.W.0072.000000T0000Z-200505T2204Z/
/ALYM7.1.ER.200505T0642Z.200505T0930Z.200505T1315Z.NO/
323 PM CDT Tue May 5 2020
The Flood Warning has been cancelled for:
The Jacks Fork at Alley Spring.
* At 2:30 PM Tuesday The stage was 6.4 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 5.0 feet by Wednesday
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Jacks Fork River Basin
Alley Spring 9 6.4 Tue 02 PM 5.0 4.5 4.2
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$
MOC203-052053-
/O.CAN.KSGF.FL.W.0073.000000T0000Z-200506T1400Z/
/EMCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
323 PM CDT Tue May 5 2020
The Flood Warning has been cancelled for:
The Jacks Fork River at Eminence.
* At 2:30 PM Tuesday The stage was 7.7 feet.
* Flood stage is 12.0 feet.
* Forecast...The river crested below flood stage at 11.9 feet. The
river will fall to 5.3 feet by Wednesday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Jacks Fork River Basin
Eminence 12 7.7 Tue 02 PM 5.3 4.5 4.3
&&
LAT...LON 3719 9128 3719 9127 3717 9129 3716 9133
3714 9135 3715 9139 3716 9139 3717 9135
3718 9134
$$
MOC217-052053-
/O.CAN.KSGF.FL.W.0069.000000T0000Z-200507T1800Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
323 PM CDT Tue May 5 2020
The Flood Warning has been cancelled for:
The Marmaton River near Nevada.
* At 2:45 PM Tuesday The stage was 17.1 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 17.3 feet. The
river will fall to 14.5 feet by Wednesday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 17.1 Tue 03 PM 14.5 10.5 8.0
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 4, 7:04 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 4, 7:04 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Springfield MO 704 PM CDT Mon May 4 2020 .SHORT TERM...(This evening through Tuesday) Issued at 321 PM CDT Mon May 4 2020 As severe storms that produced widespread wind damage over portions of the eastern Ozarks exit the forecast area, another round of strong to severe storms is already developing over northeast Oklahoma. These storms will spread into southern Missouri and may clip southeast Kansas through the late afternoon and early evening. The airmass has become very unstable with surface based CAPE over 2000 j/kg over the southwest corner of Missouri. The advancing cold front has moved a little faster to the south than previously expected, which will help limit the northern extent of the severe weather threat through early and mid evening. The cold front will clear the region by around midnight and bring an end to the severe storm threat. Cooler air spreads into the region behind the front and is expected to drop overnight temperatures into the lower and mid 50s. Clouds will be slow to clear tomorrow until 700 mb trough axis shifts to the east during the afternoon. .LONG TERM...(Tuesday Night through Monday) Issued at 321 PM CDT Mon May 4 2020 Still looks fairly cool with intermittent chances for rain as weak disturbances move through northwest flow aloft. Next round of rain looks to move over the region late Tuesday night into Wednesday morning. Rainfall amounts should be light and better chances will be over central MO, closer to the upper low over the Ohio Valley. A more substantial storm system is expected Thursday night and Friday as a storm system drips out of the Canadian Rockies and a surface low deepens over the Texas Panhandle. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 700 PM CDT Mon May 4 2020 KSGF/KJLN/KBBG tafs: A sfc front is moving through the area now with scattered storms, Expect MVFR/IFR ceilings behind the front for several hours before gradual improvement later in the period. Thunderstorms should clear east of the area after 02z-04z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...DSA
Hazardous weather outlook, May 4, 3:30 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 330 PM CDT Mon May 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 330 PM CDT Mon May 4 2020 ...Severe Storms Possible Through This Evening... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Strong to severe storms will continue along and east of a line from Ava to Camdenton through late afternoon. The strongest storms will be capable of producing hail to the size of quarters and wind gusts to 70 mph. Additional severe thunderstorms will develop over northeast Oklahoma and extreme southern Kansas this afternoon and move eastward into southeast Kansas and the Missouri Ozarks through early evening. Large hail up to the size of tennis balls, damaging wind gusts to 80 mph, and tornadoes will all be possible. The highest potential for tornadoes will be over far southeast Kansas and far southwest Missouri mainly along and west of Interstate 49. However, isolated tornadoes will be across all of the Missouri Ozarks. Localized areas of flooding may occur where multiple rounds of heavy rainfall occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and a few thunderstorms will be possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight mainly eat of a line from Fort Leonard Wood to Ava and south of a line from Joplin to Marshfield. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Local storm report, May 4, 8:17 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 2 NW FAIRVIEW 36.84N 94.11W
05/04/2020 E1.00 INCH NEWTON MO FIRE DEPT/RESCUE
&&
SRSpecial weather statement, May 4, 8:32 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Springfield MO 832 PM CDT Mon May 4 2020 MOZ093-101-050215- Newton MO-McDonald MO- 832 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NEWTON AND NORTHERN MCDONALD COUNTIES UNTIL 915 PM CDT... At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near Seneca, or 13 miles southwest of Neosho, moving east at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Neosho... Seneca... Granby... Anderson... Goodman... Newtonia... Stella... Stark City... Ritchey... Tiff City... This includes Interstate 49 between mile markers 9 and 25. A Tornado Watch remains in effect until 1000 PM CDT for southwestern Missouri. LAT...LON 3688 9462 3695 9415 3669 9410 3665 9462 TIME...MOT...LOC 0132Z 257DEG 44KT 3676 9458 Albano
Special weather statement, May 4, 8:36 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
836 PM CDT Mon May 4 2020
MOZ094-050200-
Lawrence MO-
836 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 900
PM CDT...
At 836 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sarcoxie, or 10 miles west of Mount Vernon, moving east at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mount Vernon... Miller...
Stotts City... Halltown...
Hoberg... Chesapeake...
This includes Interstate 44 between mile markers 33 and 58.
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Missouri.
LAT...LON 3721 9405 3727 9361 3709 9360 3706 9361
3702 9406
TIME...MOT...LOC 0136Z 270DEG 37KT 3712 9401
AlbanoLocal storm report, May 4, 9:06 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL WASHBURN 36.58N 93.96W
05/04/2020 E1.50 INCH BARRY MO AMATEUR RADIO
HWY 37 IN WASHBURN.
&&
DSALocal storm report, May 4, 9:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 1 SW MONETT 36.91N 93.95W
05/04/2020 E1.00 INCH BARRY MO LAW ENFORCEMENT
&&
DSALocal storm report, May 4, 9:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 4 WSW STARK CITY 36.85N 94.26W
05/04/2020 E1.00 INCH NEWTON MO FIRE DEPT/RESCUE
VIA NWSCHAT.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:21 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 39 min |
| May 4, 7:39 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 51 min |
| May 4, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 40 min |
| May 4, 8:00 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 30 min |
| May 4, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 31 min |
| May 4, 8:32 PM CDT | Special Weather Statement | SGF | Newton | 43 min |
| May 4, 8:36 PM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| May 4, 9:45 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Hickory, Howell, Laclede, Polk and 3 more | 12 hr |
| May 5, 8:04 AM CDT | River Flood Warning | SGF | Shannon | 25 hr |
| May 5, 9:04 AM CDT | River Flood Warning | SGF | Pulaski | 25 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.